Alert archive / Alabama / Frost Advisories in 2011

Frost Advisory 8, NWS Birmingham, AL

October 30, 201134 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Oct 30, 2011, 3:30 PM CDT for 34 counties in Alabama. It took effect at Oct 31, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 3:30 PM CDT (20:30 UTC)
In effect from
Oct 31, 2011, 1:00 AM CDT
Expired
Oct 31, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 34 counties

Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 1 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS74 KBMX 302030
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN OCT 30 2011

...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA
TONIGHT... 

.TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S
ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM
WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING
AREAS SOUTH OF INTERSTATE 85. A LIGHT BREEZE AND SLIGHTLY WARMER
TEMPERATURES WILL MINIMIZE FROST DEVELOPMENT.

ALZ011>015-017>043-310500-
/O.NEW.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE
330 PM CDT SUN OCT 30 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.

* TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
096 
WWUS74 KBMX 310212
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT SUN OCT 30 2011

...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA
TONIGHT...

.TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S
ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM
WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING
AREAS IN THE FAR SOUTHEAST...OR EAST OF A LINE FROM MILSTEAD TO
OPELIKA. A LIGHT BREEZE AND SLIGHTLY WARMER TEMPERATURES WILL
MINIMIZE FROST DEVELOPMENT.

ALZ044-049-311015-
/O.EXA.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/
MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...MONTGOMERY...TROY
912 PM CDT SUN OCT 30 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

* TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ011>015-017>043-311015-
/O.CON.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE
912 PM CDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
211 
WWUS74 KBMX 310233
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT SUN OCT 30 2011

...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA
TONIGHT...

.TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S
ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM
WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING
AREAS IN THE FAR SOUTHEAST...OR EAST OF A LINE FROM MILSTEAD TO
OPELIKA. A LIGHT BREEZE AND SLIGHTLY WARMER TEMPERATURES WILL
MINIMIZE FROST DEVELOPMENT.

ALZ011>015-017>044-049-311400-
/O.CON.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-PIKE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TROY
933 PM CDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 30, 2:46 PM CDT, 44 minutes earlier.

Area forecast discussion, Oct 30, 2:46 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT SUN OCT 30 2011

.DISCUSSION...

AN UPPER LEVEL TROF ALONG WITH A SURFACE COLD FRONT WILL BEGIN TO
APPROACH CENTRAL ALABAMA LATER TONIGHT. THIS WILL BRING ANOTHER
RE-ENFORCING SHOT OF COLD AND DRY AIR INTO THE AREA. THIS TIME
AROUND...TEMPERATURES WILL NOT BE NEARLY AS COLD AND WILL MOSTLY
STAY ABOVE FREEZING. NEVER THE LESS...WE COULD STILL SEE PATCHY
FROST OVER THE NEXT TWO NIGHTS.

ONCE THIS TROF MOVES THROUGH...COMPUTER MODELS ARE HINTING AT AN
UPPER LEVEL HIGH PRESSURE ESTABLISHING OVER THE GULF OF MEXICO AND
REMAINING IN PLACE QUITE POSSIBLY THROUGH NEXT WEEKEND. THIS PATTERN
WILL FAVOR WARMER TEMPERATURES OVER THE REGION ALONG WITH LITTLE
RAIN CHANCES AS IT TENDS TO KEEP TROFS AND WAVES TO OUR NORTH.

BOTH GFS AND EURO CONTINUE TO BRING AN UPPER LEVEL SYSTEM LATE
THURSDAY NIGHT INTO FRIDAY. THE GFS KEEPS THE SYSTEM A LITTLE
FARTHER NORTH THAN THE EURO AS IT SHOWS A STRONGER HIGH PRESSURE
OVER THE GULF. EITHER WAY...MOISTURE WILL BE LACKING AND THUS RAIN
CHANCES WITH THIS SYSTEM DO NOT LOOK TOO SPECTACULAR.

LOOKING INTO NEXT WEEKEND...BOTH GFS AND EURO STRENGTHEN THE
RIDGE ALOFT ACROSS MUCH OF THE SOUTHEASTERN STATES. THIS WILL
BASICALLY BLOCK ANY UPPER LEVEL SYSTEM FROM MOVING ACROSS THE
SOUTHEAST WITH THE END RESULT BEING WARMER TEMPERATURES AND
CONTINUED DRY CONDITIONS. PATTERN COULD EVEN EXTEND OUT TO THE
FOLLOWING WEEK AND BOTH MODELS SUGGEST IT.

10/ARM

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED THRU THE PERIOD WITH SCT HIGH CLOUDS AND
LIGHT EAST TO SOUTHEAST WINDS. A WEAK SHORT WAVE AND SURFACE FRONT
WILL APPROACH CENTRAL ALABAMA MONDAY...WITH LITTLE MOISTURE
ASSOCIATED WITH IT. CLOUDS ASSOCIATED WITH THE SYSTEM ARE CURRENTLY
CONFINED TO THE MIDWEST...AND DO NOT EXPECT MUCH MORE THAN AN
INCREASE IN HIGH CLOUDS ACROSS CENTRAL ALABAMA MONDAY MORNING. A
WIND SHIFT TO THE WEST IS EXPECTED MONDAY AFTERNOON AS THE SYSTEM
MOVES THROUGH.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     33  63  33  67  36 /   0   0   0   0   0
ANNISTON    35  63  36  68  38 /   0   0   0   0   0
BIRMINGHAM  39  68  40  71  41 /   0   0   0   0   0
TUSCALOOSA  35  68  36  70  39 /   0   0   0   0   0
CALERA      35  65  37  68  40 /   0   0   0   0   0
AUBURN      42  63  40  67  43 /   0   0   0   0   0
MONTGOMERY  39  69  39  72  40 /   0   0   0   0   0
TROY        36  67  35  70  36 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 30, 1:48 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SUN OCT 30 2011

ALZ011>015-017>050-311800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
148 PM CDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT AS TEMPERATURES FALL INTO THE
MIDDLE TO UPPER 30S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Alabama, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.